Hi I'm Lisa

edited December 2019 in Welcome & Orientation

Hi all, I'm Lisa.  53, single, living with my two cats.  I work full time as an Occupational Therapist.  Though currently on sick and annual Leave!


I have just signed up to this to try and connect with others.  I was diagnosed with Stage 3 Clear Cell Ovarian Cancer in October following full hysterectomy.  I have just completed my second Chemotherapy treatment.  The first didn't go so well as I had a major allergic reaction to the Paclitaxel.  The second time I also had the same reaction, however they dosed me up on drugs which enabled me to have the full infusion.  I just have a question and that is if anyone had the side effects of the tingling feet and hands along with muscle pain and fatigue and how you managed it.  I am feeling fairly debilitated by it and wondering if it ever ends.  Thanks and look forward to connecting with others.  And wishing us all a Happy 2017 and healthier one too!

Comments

  • Hello Lisa. I also has a reaction to Pacitaxol the first time it was infused. I was told mine was mild. I don't want to experience that again! But the nurses settled me down and I think gave me a tablet to do that. Then they started the infusion more slowly that day and also the second time I had to receive it. It's hard to remember (16 weeks ago) as at that stage everything was new and overwhelming. For several weeks after that I was having a Lorazapam tablet - it helped me settle down - but it made me quite sleepy all the way home (1 hr drive).


    As regards to the tingling feet and fingers - I, too, had that. It took a about 3 weeks for the doctor(s) to come to a decision that the tingling especially in the fingers was getting bad enough that I was prescribe Lyrica tablets - 1 x at night (as that is when I noticed it more) . However,  about 6 weeks later,  and at week 16 of 18 week treatment, the Doctor has stopped treatment of taxol (paclitaxel) and the other drug Carboplatin. My finger and toe nails have been painful, toes not as bad - you can see my other post where I'm hoping someone can help me for the next stage of my nail problem. With the feet, I found that I couldn't go for walks to keep fit/heathy as they would be itchy, hot & uncomfortable. (Even doing the weekly shop would be a problem half way through). I found that cooling them off on our tiled floor then elevating them (sit with feet up) helped stop the problem. I really hope you don't get to the stage that I'm at with the nail problem.


    I can't help with muscle pain - I didn't seem to have that but certainly at about 10 weeks and up to 16 weeks I was really tired, sometimes having 2-3 short naps a day, but usually 1 nap about 1-1 1/2 hrs. I wish you all the best.

  • Hi Nightowl...thanks so much for your reply....I'm sorry to hear about your nail problem....we don't realize how much we rely on our hands for general functioning do we? I have my next oncology Appt next week where I'll chat to the doctor as I still have the pins and needles in my fingers and toes and general numbness.   Thankfully the muscle aches have subsided...except when I overdo It!  I hope I'm not prescribed Lyrica as I have had clients for whom it has had really bad side effects!  Will see what the doctor says.  Thanks and all,the best with sorting out your finger nails.

  • Good luck with your next appt. And I hope the numbness can be sorted out. My Oncologist was quite concerned about any numbness in the fingers/toes as it could be a sign that the tingling had gone to far and may end up being permanent. I'm hoping that the present condition of my nails will get better in time. I have an appt with my local GP on Monday as one nail has a patch of green - indicating an infection. Hope that can be fixed too! All the best.

  • Hi Lisa,


    The best person to discuss any reactions or medications to help is your oncologist and an oncology nurse. They will be able to guide you and help you with the best treatment plan that suits you and your body and cancer type. Most reactions can be dealt with. They have a lot of experience up their sleeves... excuse the pun...


    All the best


    Jules

  • Thanks Nightowl and Jules...yes I saw my oncologist this week and she is concerned that I have numbness...basically, if it hasn't resolved by my next chemo session next Wednesday I won't be given the taxol and if it has resolved, I will be given half the dose...I do still have the numbness...so I do hope it isn't permanent....I wish you all the best Nightowl with sorting out your fingernails.  Cheers

  • Hi LisaR,   I didn't get the numbness in my fingers and toes, which I am very grateful for, however regarding your muscle soreness, I was just wondering if your magnesium level may be a bit low.  This happened to me when I had chemo and you can check if it is low by looking at your blood test results, which the chemo nurses are always happy to give to you and as Jules says above they can also give you some ideas to help you out.  I found that having a magnesium supplement helped with restless legs and general aches in my legs. Thankfully it all improves when you finish your rounds of chemo.


    I also found it helpful to go for a walk each day, even when I was very fatigued.  Just a small walk around the block makes you feel so much better.


    Take care and stay positive.


    Helen

  • Hi Lisa - last November when I was having paclitaxol for the second chemo - i thought i was going to die - it started about 3 minutes into the drip - first my chest hurt like i was having a heart attack, then i felt like i was going to poo, pee, and vomit all at once; the pain stopped and went to the back area by my spine - i felt nerves i have never ever felt before and the pain radiated; stopped immediately and went to my inner thighs - again severe pain.  the doc came immediately - turned off the machine; let me wait an hour and gave me an anti anxiety pill.  from then on i had to have 14 hour drips.  actually they weren't that long for the first 5 chemos but were for the second 5.  i also have a slow injection when i have my ct scans b/c my first scan in october - omg it hurt like all get out - i screamed.  i take vitamin b12 for tingling (4x a day); if bad get up, jump up and down 10x; put feet up on wall, shake hands.  sandra (healthy now)

  • Thanks so much Sandra (Healthy Now)....ah yes, the pain in my lumbar region of my spine with the taxol was like nothing I have ever experienced.  And it basically started the second the drug hit my blood Stream!  The latest is that the chemotherapy didn't work!  Massive bummer!   So now I'm on a clinical trial as the doctors wouldn't give more chemo, unable to do radiation or more surgery!  I have clear cell Ovarian cancer which can apparently be resistant to chemo, and the tumours I have now are fluid filled, not solid! Still,not entirely sure what this actually means, though I get the impression it is a bit trickier to treat, but also that I'm not quite "bad enough" for certain treatments.   Anyway, the trial is through an organization based near the Alfred here in Melbourne.  It's tablets, not immunotherapy....side effects are similar to chemo, without the hair loss!  Though can take some time to kick in...so far I'm feeling really well mostly....and the staff are wonderful!  Thanks for your feedback...cheers and take care.

  • Hello Lisa. I thought I'd respond again to your posts (my PC let me know about the entries). It has been 6 months since my chemotherapy (taxol & carboplatin) has stopped. I'm am currently still on Avastin (3weekly) and that's due to finish in September. So true to what I was told - my finger tips and nails are almost back to "normal" albeit a bit deformed. There are ridges across the nails but acceptable under the circumstances. The problem with my feet (under the ball of them) is getting better. And I know that toe nails take much longer to grow out. Having been encouraged to have orthotics it was a struggle to find a pair of shoes to take them, socks and my feet! But now, about 2 1/2 months later I am able to walk a reasonable distance (2km this morning). Fatigue is still a problem - sleeping at least once a day and happening at any time of the day too! But I'm told this is more due to the Avastin. So I can look forward to really getting less tired by the end of the year, especially if I go for a walk more regularly. I hope this helps you understand that whilst it may be 2 steps forward and 1 step back things will be better, even though it's not pleasant at times. Good luck with your treatment and best wishes.

Sign In or Register to comment.